Hail, Hartley
- When
- June 1, 6:48 PM CST
- Where
- Hartley County, 4.81 mi SE of Dalhart
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.020, -102.460
Golf ball size hail was reported 4 miles southeast of Dalhart.
Thunderstorms formed in the northwest Texas Panhandle and produced golf ball size hail near Dalhart during the late afternoon of the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms formed in the northwest Texas Panhandle and produced golf ball size hail near Dalhart during the late afternoon of the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:04 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT MON JUN 1 2015 .AVIATION... THE BEST CHANCE OF SHRA AND TSRA WILL BE AT THE DHT TAF SITE THIS EVENING. THE SHRA AND TSRA MAY HOLD TOGETHER ENOUGH TO AFFECT THE AMA TAF LATER ON THIS EVENING. SO HAVE ADDED SOME TEMPO GROUPS TO BOTH DHT AND AMA. THINK THE PRECIP WILL STAY SOUTHWEST OF THE GUY TAF SITE. HAVE KEPT SKIES VFR WITH THE TSRA THIS EVENING AS THE AREA OF ANY MVFR CONDITIONS WILL BE VERY SMALL SO THE CHANCE OF THAT AREA MOVING OVER A TAF SITE IS SLIM. WINDS WILL REMAIN SOUTHERLY THROUGH THIS FORECAST. && .PREV DISCUSSION... /ISSUED 306 PM CDT MON JUN 1 2015/ DISCUSSION... ONE LAST ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS BEFORE A BRIEF DRY PERIOD. NEW MEXICO MOUNTAIN CONVECTION IS ALREADY EVIDENT ON REGIONAL RADAR COMPOSITE. THIS CONVECTION IS EXPECTED TO MOVE EASTWARD INTO THE WESTERN TEXAS AND OKLAHOMA PANHANDLES LATER THIS AFTERNOON/EVENING. DEEP LAYER SHEAR AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE STORMS THIS EVENING. CONVECTION WILL CONTINUE TO SPREAD ACROSS THE PANHANDLES THROUGHOUT THE OVERNIGHT HOURS BEFORE ENDING JUST PRIOR TO 7 AM TUESDAY. TUESDAY THE RIDGE AXIS WILL BE POSITIONED OVER THE AREA TO KEEP CHANCE FOR SHOWERS OUT OF THE FORECAST AND SEE HIGH TEMPERATURES WARM INTO THE MID AND UPPER 80S WITH LOWER 90S ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. ON WEDNESDAY THE RIDGE AXIS WILL MOVE EAST OF THE PANHANDLES TO KEEP UPPER 80S AND LOWER 90S FOR HIGHS. THURSDAY THROUGH SUNDAY THE RIDGE AXIS MEANDERS OVER THE AREA WHICH COULD ALLOW OFF AND ON SHOWERS/THUNDERSTORMS MAINLY THE WESTERN AND NORTHERN PORTIONS OF THE COMBINED PANHANDLES AS THESE AREAS WILL BE ON THE EDGE OF THE UPPER RIDGE. SHOULD CONVECTION DEVELOP THERE IS SOME SUPPORT THAT THEY COULD BECOME STRONG. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT MON JUN 1 2015 OKZ001>003-TXZ001>020-020800- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 252 PM CDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE EVENING AND OVERNIGHT HOURS. A FEW STORMS MAY BECOME STRONG OR SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND A FEW WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL RETURN FRIDAY THROUGH SUNDAY MAINLY ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE COMBINED PANHANDLES. SOME OF THESE STORMS COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT MON JUN 1 2015 TXZ006-011-020100- HARTLEY TX-OLDHAM TX- 701 PM CDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND WESTERN HARTLEY COUNTIES UNTIL 800 PM CDT... AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF ROMERO TO 16 MILES SOUTH OF NARA VISA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... ROMERO... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3593 10304 3598 10249 3530 10274 3530 10305 TIME...MOT...LOC 0002Z 259DEG 9KT 3575 10298 3539 10317 LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT MON JUN 1 2015 TXZ001-006-020115- DALLAM TX-HARTLEY TX- 714 PM CDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND EASTERN DALLAM COUNTIES UNTIL 815 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WARE...OR 8 MILES NORTHWEST OF DALHART...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DALHART... WARE... CONLEN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3630 10271 3649 10216 3600 10217 3605 10272 TIME...MOT...LOC 0014Z 263DEG 21KT 3613 10262 LG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT MON JUN 1 2015
TXZ001-006-011-020145-
DALLAM TX-HARTLEY TX-OLDHAM TX-
738 PM CDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM...EASTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 845 PM CDT...
AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
DALHART TO 14 MILES NORTHWEST OF ADRIAN...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
VEGA... DALHART... BOYS RANCH...
ADRIAN... HARTLEY... CHANNING...
CONLEN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3624 10253 3626 10216 3557 10218 3519 10241
3518 10247 3530 10303
TIME...MOT...LOC 0038Z 283DEG 20KT 3614 10246 3537 10287
LGThe Amarillo radar (KAMA), 111 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
2 hail. Local standard time, as filed.
Golf ball size hail was reported 4 miles southeast of Dalhart.
Golf ball size hail was reported 3 miles east-southeast of Dalhart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591565, 591566.